PCOS/Insulin Resistance Support - Metformin = Sleepy?




View Full Version : Metformin = Sleepy?


saltatoria
08-27-2012, 04:17 PM
My doctor put me on 500mg of Metformin XR. I started taking it Friday. I take it with a full meal and a glass of water, so I haven't had any stomach issues, other than some gas.

On Sunday, however, I was so zonked out I didn't wake up until 5:00 PM. I fought sleep until I went to bed again at midnight. I did take an allergy pill at 9:00 AM, so that may have had something to do with it.

I woke up today, though, and I was still really sleepy. I didn't take an allergy pill last night or this morning. I could hardly get dressed for work. Once I got to work, I fought the drowsy feeling for a while. It was like taking NyQuil, when you get that loopy "medicine head". I could hardly type or talk.

I'm feeling a little better now. Still sleepy-ish, but it's not as demanding as it was yesterday and today. I still want to lay down, though.

I called my doctor, and he told me to take half the dose (250mg) for the rest of the week and see if I feel any better. He said being this drowsy is not a normal side effect. He said that if the 250 works okay and I don't have any issues for a week or so, I can go back to taking 500 and see if I get drowsy again. I'm going to continue to avoid taking my allergy medicine just to be sure that isn't the culprit. My allergy medicine is only "as needed", so I'll be okay on that end as long as I don't pet any dogs or dust the house. ;)

Have any of you had the "sleepies" while on Metformin?

(Not sure if it matters, but I have insulin resistance, not diabetes. My A1C was 5.1, and my post-meal sugar is usually 90-ish. He prescribed it for the IR.)


turboturtle80
08-28-2012, 04:34 PM
Its been a while since I've been on Metformin, but I do remember it making me very tired. I also remember a lot of other girls saying they had the same effect, maybe not on this forum, but on another. Good luck girly! So glad you've been able to take it without the yuckies. =)

saltatoria
08-29-2012, 01:33 AM
I'm still taking the 500mg. It's not so bad now. My boyfriend pointed out that I took a second dose of allergy medicine when I woke up early on Sunday (I'd forgotten), and that's probably why I slept all day Sunday and felt exhausted on Monday.

The metformin still makes me a little drowsy, but it's not bad at all. I kind of like it because I'm getting more sleep. ;)